Delaware, 2009

Winter Weather in Delaware, January 19, 2009

January 19, 2009 · NWS PHI · 1 event in 1 county or zone

An upper-level disturbance moved near the area on the 19th. While the snowfall was light, less than an inch, the combination of the light coating of snow, temperatures below freezing and the development of fog lead to icy conditions.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
5
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An upper-level disturbance moved near the area on the 19th. While the snowfall was light, less than an inch, the combination of the light coating of snow, temperatures below freezing and the development of fog lead to icy conditions.

The Delaware State Police reported several icy roads in Sussex County during the morning of the 19th. There were several accidents reported between 6:00 AM EST and 12:30 PM EST, some with personal injuries and also property damage. The conditions improved during the early afternoon hours on the 19th as temperatures climbed above freezing.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 19, 4:30 AM EST, 30 minutes earlier.

Area forecast discussion, Jan 19, 4:30 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 AM EST MON JAN 19 2009

.SYNOPSIS...
A WEAK FRONT IS FORECAST TO TRACK THROUGH THE AREA LATER TODAY. HIGH
PRESSURE OVER THE MIDWEST WILL THEN SLOWLY BUILD INTO THE AREA
THROUGH THE MIDDLE PART OF THE WEEK. A COLD FRONT IS THEN EXPECTED
TO MOVE THROUGH THE REGION ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A FEW VARIABLES TO DISCUSS THIS MORNING. THE FIRST ONE BEING
TEMPERATURES, THE SECOND ONE BEING QPF, AND THE THIRD BEING SNOW
ACCUMULATIONS LATER THIS AFTERNOON AND EVENING.

TEMPERATURE WISE, WITH THE EXPECTED CLOUD COVER AND THE ANTICIPATED
DYNAMIC COOLING LATER TODAY, WE CHOSE TO UTILIZE THE COOLER MOS
GUIDANCE OR UNDERCUT IT. THE WARMEST TEMPERATURES AS I WRITE ARE
ACTUALLY IN THE POCONOS ACROSS THE HIGHER TERRAIN. THIS DUE TO AN
INVERSION. YOU CAN THANK THE INVERSION FOR THE FREEZING FOG EARLY
THIS MORNING AND THE LOW STRATUS THAT DEVELOPED AS WELL.

AS FOR QPF, THE GFS IS MORE ROBUST THAN EITHER THE ECMWF OR THE WRF.
BUT WITH STAT GUIDANCE REALLY NOT EXCITED ABOUT MUCH PRECIPITATION
EITHER, WE CHOSE TO TAKE THE LESS ROUTE RATHER THAN MORE. WITH
THAT SAID, I PAINTED NO MORE THAN .13 ACROSS THE COASTAL PLAIN AS
THE WEAK FRONT CHUGS ACROSS THE CWA.

THE MORNING INVERSION SHOULD DISSIPATE THIS AFTERNOON. IF THIS
HAPPENS AS PLANNED, PTYPE SHOULDNT BE MUCH OF AN ISSUE. I
MAINTAINED ALL SNOW, BUT WOULDNT BE SURPRISED IF A FEW RAIN DROPS
GOT MIXED IN EARLY IN THE PROCESS DOWN ACROSS THE FAR SOUTHERN
ZONES. SNOWFALL ACCUMULATIONS ARE IN LINE WITH HPC, THAT IS, UP TO
AROUND AN INCH EAST OF THE I-95 CORRIDOR. ON ONE SIDE OF THE COIN,
SNOW WILL PROBABLY HAVE A TOUGH TIME STICKING THIS AFTERNOON ON MOST
ROADS BASED ON TIME OF DAY AND INTENSITY. ON THE OTHER SIDE OF THE
COIN IS THE GFS WITH ITS OMEGA AND SNOW GROWTH CROSS-HAIRS THIS
AFTERNOON. IF THIS VERIFIES, THERE COULD BE HEAVIER BURST OF SNOW
AND A MORE EFFICIENT ACCUMULATION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
THE WEAK FRONT WILL MOVE OFF THE COAST THIS EVENING AS THE MID-LEVEL
TROF DIGS A BIT DEEPER. THE TROF WILL THEN SLIDE TO THE EAST TUESDAY
AND TUESDAY NIGHT ALLOWING SURFACE HIGH PRESSURE TO CRAWL TOWARD THE
REGION. THE ONLY POPS IN THIS PERIOD WILL BE VERY EARLY ON AND
ASSOCIATED WITH THE AFOREMENTIONED COLD FRONT. TEMPERATURES WILL RUN
ABOUT 5 TO 10 DEGREES BELOW NORMAL.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER LEVEL CYCLONIC FLOW CONTINUES INTO THE LONG TERM WITH ANOTHER
SHORT WAVE DIGGING SOUTHEAST FROM THE LAKES. THE COLD AIR IS
ENTRENCHED OVER OUR REGION WEDNESDAY NIGHT. WESTERN ATLANTIC IS
ACTIVE BUT WE GET SOMEWHAT OF A BREAK EXCEPT FOR A WEAK FRONT MOVING
OVER THE RIDGE WEDNESDAY NIGHT AND THROUGH ON THURSDAY. SOME LIGHT
PRECIPITATION IN THE HILLS ESPECIALLY WITH MORE ACTIVE WEATHER
UPSTREAM. A BROAD UPPER TROUGH EXTENDS FROM WESTERN CANADA SOUTH
INTO THE CENTRAL PLAINS THEN EAST. WEAK FRONT WILL BE TO OUR NORTH
THURSDAY NIGHT AS A MASSIVE HIGH PRESSURE CENTERED OVER VANCOUVER
PROVINCE CANADA EXTENDS INTO THE CENTRAL PLAINS. SURFACE BOUNDARY
WILL SLICE THROUGH OUR CWA FRIDAY INTO SATURDAY WITH SCATTERED
SHOWERS. BROAD AREA OF LOW PRESSURE OVER GULF STATES MOVES EAST WITH
MOISTURE SPREADING NORTHEAST FOR SATURDAY INTO SUNDAY. TEMPERATURES
ALOFT REMAIN COLD ENOUGH FOR MOSTLY SNOW.

ONE WOULD FIGURE THAT SOMETHING HAS GOT TO GIVE WITH THIS PATTERN
BY THE END OF THE LONG TERM AND WE FINALLY SEE SOME COASTAL
DEVELOPMENT LIKE THE OLD DAYS SOONER OR LATER.

TEMPERATURES WARM UP THURSDAY AND FRIDAY BUT THEN FALL AGAIN
SATURDAY AND SUNDAY.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

FOLLOWING THE PASSAGE OF THE LIGHT SNOW THAT OCCURRED ACROSS THE
BULK OF THE AREA ON SUNDAY, LIGHT TO CALM WINDS COMBINED WITH AN
ABUNDANCE OF LOW-LEVEL MOISTURE TO RESULT IN FREEZING FOG, SOME OF
WHICH HAS BEEN DENSE /VLIFR/. WE HAVE LOW CONFIDENCE ON THE TIMING
OF THE TRUE IMPROVEMENT OF THE VISIBILITIES AS THERE IS NOT MUCH
WIND FOR AWHILE THIS MORNING. HOWEVER, WE ARE EXPECTING AN
IMPROVEMENT WITH TIME AS A TOUCH OF DRIER AIR BRIEFLY OVERSPREADS
THE AREA. THE CEILINGS TO OUR WEST AND SOUTHWEST HAVE SHOWED
IMPROVEMENT, THEREFORE WE ARE EXPECTING THIS TREND TO CONTINUE
NORTHEASTWARD GRADUALLY EARLY THIS MORNING FOLLOWING THE WEALTH OF
STRATUS /AREAS DOWN TO LIFR/ THAT REFORMED. THE IMPROVEMENTS ARE
EXPECTED TO BE GENERALLY SHORT-LIVED THOUGH AS ANOTHER DISTURBANCE
APPROACHES OUR AREA THIS AFTERNOON. WHILE VFR STRATOCUMULUS WILL BE
AROUND THIS AFTERNOON /MID TO HIGH LEVEL CLOUDS ABOVE/, SOME
LOWERING IS EXPECTED TO OCCUR BY EVENING. SOME ENERGY ROTATING
ACROSS CENTRAL PENNSYLVANIA MAY TOSS A FEW SNOW SHOWERS VERY NEAR
KRDG AND KABE EARLY THIS MORNING. FOR NOW, WE WENT WITH A VCSH,
ESPECIALLY AT KRDG, AND WILL ISSUE AMENDMENTS TO REFLECT
TRENDS/CONDITIONS AS WARRANTED. AS THE NEXT DISTURBANCE THOUGH MOVES
INTO OUR AREA, CEILINGS WILL LOWER A BIT ONCE AGAIN. GIVEN THE TRACK
OF THE SYSTEM, THE BEST CHANCE OF SNOW /AN INCH OR TWO/ WILL BE AT
KMIV AND KACY THEREFORE WE WENT WITH SOMEWHAT LOWER CEILINGS AND HIT
THE LOWER VISIBILITIES A LITTLE HARDER HERE THIS AFTERNOON AND EARLY
THIS EVENING. THERE LOOKS TO BE A PERIOD OF LIGHT SNOW AT LEAST FOR
KTTN AND KPHL/KPNE AND KILG THEREFORE WE INDICATED A PERIOD OF ABOUT
MARGINAL MVFR CONDITIONS LATER THIS AFTERNOON AND EARLY THIS
EVENING. WE MAY NEED TO ADJUST THIS START TIME TO SOONER WITH THE
12Z TAF ISSUANCE. FOR KABE AND KRDG, A SNOW SHOWER OR SOME FLURRIES
CANNOT BE RULED OUT THEREFORE WE CARRIED A VCSH TO INDICATE THE
POTENTIAL IN THE AREA FOR AWHILE THIS AFTERNOON AND EVENING.

THE WINDS ARE EXPECTED TO BE RATHER LIGHT TODAY, WITH ONLY A SLIGHT
INCREASE BY LATE MORNING TO 5 TO 10 KNOTS. AS THE SYSTEM MOVES TO
OUR EAST EARLY THIS EVENING, ANY SNOW WILL COME TO AN END AND DRIER
AIR WILL ARRIVE FROM THE WEST. THIS SHOULD SCOUR OUT ANY REMAINING
LOW-LEVEL MOISTURE IN THE EVENING AND WE MAY SEE THE CLOUDS QUICKLY
CLEAR OUT. FOR NOW WE CARRIED A BIT OF LINGERING STRATOCUMULUS AS
SOME COLDER AIR ARRIVES WITH A LIGHT NORTHWESTERLY WIND.

OUTLOOK...
HIGH PRESSURE WILL BE GRADUALLY MOVING TOWARD OUR REGION MONDAY
NIGHT AND TUESDAY, HOWEVER A COASTAL STORM WILL BE TRACKING FROM OFF
THE NORTH CAROLINA COAST TUESDAY TO EAST OF THE NEW JERSEY SHORE
TUESDAY NIGHT INTO WEDNESDAY. THIS SYSTEM LOOKS TO REMAIN FAR ENOUGH
TO OUR EAST TO KEEP LOCAL IMPACTS VERY LOW, ALTHOUGH AN INCREASING
NORTHWESTERLY WIND IS EXPECTED ON TUESDAY WHICH COULD BE A BIT GUSTY
AT TIMES. THE WINDS ARE EXPECTED TO DIMINISH THROUGH WEDNESDAY AS A
WEAK AREA OF HIGH PRESSURE MOVES IN. IN GENERAL, VFR CONDITIONS ARE
ANTICIPATED DURING THE MID TO LATE PORTION OF THIS WEEK UNDER A
NORTHWEST TO WESTERLY FLOW. THE NEXT WEATHER MAKER LOOKS TO BE IN
THE FORM OF A COLD FRONT ARRIVING LATER FRIDAY.

&&

.MARINE...
A RATHER ACTIVE ATMOSPHERIC PATTERN AS ONE SYSTEM HAS EXITED TO OUR
NORTHEAST EARLY THIS MORNING, THEN WE AWAIT FOR THE NEXT DISTURBANCE
TO ARRIVE THIS AFTERNOON. OVERALL, THE PRESSURE GRADIENT PATTERN IS
FAIRLY LOOSE THEREFORE CONDITIONS ARE NOT EXPECTED TO REACH ADVISORY
CRITERIA TODAY AND TONIGHT. A POTENT UPPER-LEVEL DISTURBANCE THEN
DIVES INTO THE SOUTHEASTERN UNITED STATES TONIGHT. THIS IS FORECAST
TO DEVELOP A COASTAL STORM, WHICH WILL THEN TRACK NORTHEASTWARD ON
TUESDAY. AS IT DOES SO, IT WILL INTENSIFY. IT APPEARS THE STORM WILL
BE FAR ENOUGH TO OUR EAST TO NOT HAVE MUCH OF AN IMPACT
PRECIPITATION-WISE, HOWEVER A TIGHTENING PRESSURE GRADIENT WILL
ALLOW THE SURFACE WINDS TO INCREASE. THE LATEST FORECAST SOUNDINGS
SUGGEST THAT WINDS INCREASE TO ADVISORY CRITERIA LATE TUESDAY
AFTERNOON AND ESPECIALLY TUESDAY NIGHT. WHILE THE WIND FIELD DOES
NOT LOOK OVERLY POTENT, THE STRENGTH OF THIS SYSTEM WILL HAVE TO BE
WATCHED AS ANY DEVIATION WILL RESULT IN A STRONGER OR WEAKER
PRESSURE GRADIENT ACROSS OUR WATERS. AS OF NOW, GALE FORCE WINDS
WILL PROBABLY STAY TO OUR EAST, HOWEVER THIS WILL HAVE TO BE
MONITORED. FOR NOW, WE WILL CONTINUE WITH THE IDEA OF WINDS RAMPING
UP TO ADVISORY CRITERIA LATE IN THE DAY TUESDAY. THIS WOULD BE LATE
IN THE THIRD PERIOD WITH THIS EARLY MORNING ISSUANCE, THEREFORE WE
WILL HOLD OFF ON ISSUING AN ADVISORY BUT CARRY THE CRITERIA IN THE
FORECAST. THE GUSTY CONDITIONS LOOK TO PERSIST THROUGH MOST OF
WEDNESDAY, HOWEVER THE PRESSURE GRADIENT SHOULD BE WANING THROUGH
THE DAY AS THE STORM PULLS FARTHER AWAY AND HIGH PRESSURE ARRIVES
FROM THE WEST.

A COUPLE OF UPPER-LEVEL DISTURBANCES THEN LOOK TO CRUISE NEAR OUR
AREA THURSDAY AND FRIDAY, HOWEVER ATTM IT LOOKS LIKE NO SIGNIFICANT
WEATHER IS EXPECTED. THE EXCEPTION MAY BE A SURFACE COLD FRONT THAT
ARRIVES LATE ON FRIDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...KRUZDLO
NEAR TERM...KRUZDLO
SHORT TERM...KRUZDLO
LONG TERM...EBERWINE
AVIATION...GORSE
MARINE...GORSE
Hazardous weather outlook, Jan 19, 4:57 AM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
457 AM EST MON JAN 19 2009

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>024-027-PAZ054-
055-060>062-067>071-201000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
457 AM EST MON JAN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ALTHOUGH NO ADVISORIES OR WARNINGS ARE IN PLACE EARLY THIS
MORNING, THE ISOLATED DENSE FOG AND THE SUB-FREEZING TEMPERATURES
COULD COMBINE AND CAUSE HAZARDOUS DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-NJZ025-026-201000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
COASTAL ATLANTIC-COASTAL OCEAN-
457 AM EST MON JAN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...DELAWARE BAY WATERS AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 19, 12:24 AM EST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1224 AM EST MON JAN 19 2009

DEZ001>004-MDZ008-NJZ001-007>010-012>027-PAZ054-055-060>062-
067>071-191315-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
1224 AM EST MON JAN 19 2009

...SLIPPERY ROADS AND RESTRICTED VISIBILITIES OVERNIGHT...

THE LIGHT SNOW THAT FELL ON SUNDAY WILL LEAD TO SLIPPERY
ROAD CONDITIONS OVERNIGHT, ESPECIALLY ON THOSE THAT ARE UNTREATED
AND LESS TRAVELED. FOG HAS ALSO DEVELOPED AND TEMPERATURES HAVE
DROPPED BELOW FREEZING. SO IN ADDITION TO THE COATING OF NEW
SNOW, A THIN LAYER OF ICE IS ALSO LIKELY, ESPECIALLY WHERE THE
FOG IS THE THICKEST. GIVE YOURSELF SOME EXTRA TIME TO REACH YOUR
DESTINATION. SOME OF THE FOG IS LOCALLY DENSE. PLEASE BE MORE
CAREFUL WHEN DRIVING OVER BRIDGES AND OVERPASSES AND LEAVE EXTRA
DISTANCE BETWEEN YOURSELF AND THE VEHICLES AROUND YOU.

KRUZDLO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Inland Sussex

When
January 19, 5:00 AM EST to 1:00 PM EST
Where
Inland Sussex forecast zone
Injuries
5 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2009Every state in 2009This day in weather historyWarnings in Delaware, January 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 149470.